Anxiety Support
33,388 members37,705 posts

citalopram and side effects

Ok so Im 2 weeks into 10 mg of Citalopram, last week i had few nights of Nausea but it passed.

Now my stomach seems odd, its had to put a finger on whats wrong, i sometimes get a very light wave effect go over my stomach with a light crampy feel.

I did post on here bout 2 weeks ago saying I had been given Lansoparzol as well as my Anxiety was so bad it was playing up my stomach.

I also was adamant it was Cancer of some sort, again this seemed to pass and didnt think it was that for around a week.

Now all of a sudden with my stomach feeling odd I'm finding myself thinking its Colon or stomach cancer again! but im not stressing nearly half as much as i was 2/3 weeks ago.

Touch wood, ive had no sickness, not lost weight, no blood in stools, no bad pains, like crippling pains, my wife pointed out i had 1/3 of one symptom out of like 13. but as my stomach is feeling odd, im telling myself this is the begining of the bad pains and blood and sickness!!

surely after 2 weeks these tablets should either be 1. Working or 2. not causing side effects?

In general i feel great, a lot happier and lively but still have doubts.

also I find myself waking up a night 3/4 times every few days, thinking i can feel my stomach ache or rumble but go back to sleep within a few mins.

thanks

9 Replies
oldestnewest

Hi mckean.

It usually takes 4 - 6 weeks for any medication to have a long lasting effect, the side effects should start to subside after 2-3 weeks, I know your finding it hard but stick with it anxiety has so many worrying symptoms that are so real but you will start to feel better.

Keep it up Kenny

Reply

Hi, my experience with citralopram is feeling sick when I started it and when I came off it. I could still eat but, felt nauseous all the time. Nothing helped to take it away, it will go off it takes a month probably. I hope that helps

Take care x

Reply

Hi

I take citalopram and also suffer from waking regularly at night, I also struggle to get to sleep and feel constantly tired. I know I'd feel worse if I wasn't taking them though

Jules x

Reply

Hi Mckean I too am on citropram 10mg one of the side effects is upset stomach which I have had for the last couple of weeks I couldn't sleep but to make things worse I was suffering with jet lag from my time in Hong Kong over Christmas. I spoke to my doctor about the upset tummy and tummy not feeling right she said it would pass. I've been on them 5 weeks. Take care. Xx

Reply

Hi

I take 40mg a day and I have been doing so for 2 months .... however I can't get over the weird feeling in my stomach - I feel sick but also unwell as soon as I take the tablets and it hasn't eased off yet

Steve

Reply

Hi steve, when do you take your meds? My doc suggested morning but after food. I take them after breakfast so as not to upset my stomach.

x

Reply

Yes I do take them after breakfast ... but I am on a lot of pain meds and others so maybe it is some sort of reaction?

Reply

Could be then, sorry, that's the limit of my experience with citalopram lol. Maybe a word with your gp is needed.

Hope you find something that helps :)

x

Reply

Hi, I get similar. I thought it was a stomach ulcer at first but as time went on and it didn't worsen, I assumed it was just one of them random pains I tend to get a lot. I also really struggle to sleep when taking the tablets. I ran out of them about a week ago and am still undecided as to whether to go back and get more. They do reduce my anger a bit, and my anxiety and depression, but i'm not sure I can carry on either getting no sleep or getting nothing done in the day because i'm too tired.

Reply

You may also like...